Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Having irregular periods. Taking novelon. Is it safe to take novelon? Will it cause breast cancer?

Hello Sir, my mom was facing a problem of Periods irregularity and consulted doctor. The doctor suggested Novelon for six months after D&C. I have noticed that in the medicine booklet it has mentioned that persons using this pill often found to diagnose with breast cancer in future life. Sir, I want to know whether this pill is dangerous ?
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  353
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi r.ramalaxmi
Novelon is a oral contraceptive pill which contains both estrogen and progesterone(ethinyl estradiol 0.03mg, desogestrel 0.15mg). There is some evidence that long term estrogen tablets may cause breast cancer. It is more so if any of the relatives have breast cancer.
But in case of irregular periods it is of relatively low dose and duration less.
You can continue using it nothing to worry
Answered: Fri, 24 Aug 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor